Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 68, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 18, 2008, 1:54 PM CDT for Pike County, Illinois; Pike County, Missouri. It took effect at Mar 20, 2008, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 1:54 PM CDT (18:54 UTC)
- In effect from
- Mar 20, 2008, 1:00 AM CDT
- Expired
- Mar 19, 2008, 9:36 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Louisiana (LUSM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 181854
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT TUE MAR 18 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES
MISSISSIPPI RIVER AT LOUISIANA AFFECTING PIKE COUNTY
MISSISSIPPI RIVER AT CLARKSVILLE 24 TW AFFECTING CALHOUN AND PIKE
COUNTIES
MISSISSIPPI RIVER AT WINFIELD LD 25 TW AFFECTING CALHOUN AND
LINCOLN COUNTIES
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAIN IN THE
PAST 24 HOURS AND 1.0 INCHES FORECAST IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-MOC127-191854-
/O.NEW.KLSX.FL.W.0067.080318T2241Z-080325T1200Z/
/HNNM7.1.ER.080318T2241Z.080319T0600Z.080324T1200Z.NO/
154 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 15.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 16.4 FEET BY AFTER MIDNIGHT TOMORROW. THE
RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 16.5 FEET...THIS LEVEL IS EXPECTED TO BE MET OR
EXCEEDED ON AVERAGE ONCE EVERY 2 YEARS.
$$
ILC149-MOC163-191853-
/O.NEW.KLSX.FL.W.0068.080319T1200Z-080321T1800Z/
/LUSM7.1.ER.080319T1200Z.080319T1800Z.080320T1800Z.NO/
154 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT LOUISIANA.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 14.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 15.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. DAMAGE BEGINS IN UNPROTECTED
AREAS. MINOR FLOODING BEGINS
$$
ILC013-MOC163-191853-
/O.NEW.KLSX.FL.W.0069.080319T0430Z-080323T0000Z/
/CLKM7.1.ER.080319T0430Z.080320T0000Z.080322T0000Z.NO/
154 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TW.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 24.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
ILC013-MOC113-191853-
/O.NEW.KLSX.FL.W.0070.080320T1800Z-080322T0600Z/
/CAGM7.1.ER.080320T1800Z.080320T1800Z.080321T0600Z.NO/
154 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT WINFIELD LD 25 TW.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 23.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
THURSDAY EARLY AFTERNOON.
* IMPACT...AT 26.0 FEET...FLOOD STAGE. MINOR DAMAGES BEGIN.
$$
ILC083-MOC183-191853-
/O.NEW.KLSX.FL.W.0071.080320T0430Z-080326T1200Z/
/GRFI2.1.ER.080320T0430Z.080321T0600Z.080325T1200Z.NO/
154 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT GRAFTON.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 19.0 FEET BY EARLY FRIDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
$$
ILC157-191853-
/O.NEW.KLSX.FL.W.0072.080319T2334Z-080327T0900Z/
/CHSI2.2.ER.080319T2334Z.080322T1200Z.080326T0900Z.NO/
154 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CHESTER.
* UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 21.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
TO RISE TO NEAR 35.0 FEET BY SATURDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 35.0 FEET...STE GENEVIEVE HIGHWAY 61 BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/19 03/20 03/21 03/22 03/23
MISSISSIPPI RIVER
HANNIBAL 16 15.6 16.3 16.4 16.1 16.0 16.0
LOUISIANA 15 14.4 15.0 15.0 14.7 14.5 14.5
CLARKSVILLE 24 25 24.5 25.3 25.5 25.1 24.8 24.8
WINFIELD LD 25 26 23.9 24.5 25.7 25.9 25.2 24.9
GRAFTON 18 16.9 16.9 18.4 19.0 18.8 18.3
CHESTER 27 21.7 24.4 29.4 33.6 35.0 34.03 follow-up statements
000
WGUS83 KLSX 190542
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 AM CDT WED MAR 19 2008
...THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER IN
ILLINOIS...MISSOURI...
AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES
AT LOUISIANA AFFECTING PIKE COUNTY
AT CLARKSVILLE LD 24 TW AFFECTING CALHOUN AND PIKE COUNTIES
AT WINFIELD LD 25 TW AFFECTING CALHOUN AND LINCOLN COUNTIES
AT GRAFTON AFFECTING JERSEY AND ST. CHARLES COUNTIES
.THIS FLOOD WARNING IS A RESULT OF THE RECENT RAIN EVENT...SNOW MELT
FROM THE NORTHERN PART OF THE BASIN AND PRECIPITATION FROM MARCH
3RD.
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-MOC127-200542-
/O.EXT.KLSX.FL.W.0067.000000T0000Z-080324T0600Z/
/HNNM7.1.ER.080319T1800Z.080319T1800Z.080323T0600Z.NO/
1242 AM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT HANNIBAL
* FROM WEDNESDAY UNTIL SATURDAY NIGHT.
* AT 11 PM TUESDAY THE STAGE WAS 15.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A BROAD CREST NEAR FLOOD
STAGE FROM THIS AFTERNOON TO SATURDAY NIGHT.
* IMPACT...AT 16.0 FEET...FLOOD STAGE. DAMAGE BEGINS TO BUILDINGS IN
UNPROTECTED LOW AREAS. MINOR FLOODING BEGINS.
$$
ILC149-MOC163-200541-
/O.EXT.KLSX.FL.W.0068.080319T1800Z-080321T1800Z/
/LUSM7.1.ER.080319T1800Z.080319T1800Z.080320T1800Z.NO/
1242 AM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT LOUISIANA
* FROM THIS AFTERNOON UNTIL THURSDAY EVENING.
* AT 12 AM WEDNESDAY THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR FLOOD STAGE FROM
THIS AFTERNOON TO THURSDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. DAMAGE BEGINS IN UNPROTECTED
AREAS. MINOR FLOODING BEGINS
$$
ILC013-MOC163-200541-
/O.EXT.KLSX.FL.W.0069.000000T0000Z-080326T1200Z/
/CLKM7.1.ER.080319T0215Z.080320T0600Z.080325T1200Z.NO/
1242 AM CDT WED MAR 19 2008
...THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE LD 24 TW
* UNTIL TUESDAY.
* AT 12 AM WEDNESDAY THE STAGE WAS 25.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 25.6 FEET THURSDAY.
$$
ILC013-MOC113-200541-
/O.EXT.KLSX.FL.W.0070.080321T0000Z-080322T0000Z/
/CAGM7.1.ER.080321T0000Z.080321T0000Z.080321T0000Z.NO/
1242 AM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT WINFIELD LD 25 TW
* FROM THURSDAY EVENING TO FRIDAY MORNING.
* AT 12 AM WEDNESDAY THE STAGE WAS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR FLOOD STAGE
THURSDAY EVENING.
* IMPACT...AT 26.0 FEET...FLOOD STAGE. MINOR DAMAGES BEGIN.
$$
ILC083-MOC183-200541-
/O.EXT.KLSX.FL.W.0071.080319T0538Z-080328T0900Z/
/GRFI2.1.ER.080319T0538Z.080320T1800Z.080327T0900Z.NO/
1242 AM CDT WED MAR 19 2008
...THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL FURTHER NOTICE.
* AT 12 AM WEDNESDAY THE STAGE WAS 17.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 19.5 FEET FROM
THURSDAY AFTERNOON TO FRIDAY EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/20 03/21 03/22 03/23 03/24
MISSISSIPPI RIVER
HANNIBAL 16 15.8 15.9 16.0 16.0 16.0 15.9
LOUISIANA 15 14.8 14.9 15.0 14.8 14.7 14.8
CLARKSVILLE 24 25 25.1 25.3 25.6 25.5 25.2 25.2
WINFIELD LD 25 26 25.0 24.8 25.6 25.9 25.2 24.9
GRAFTON 18 17.8 18.6 19.4 19.5 19.3 19.0000
WGUS83 KLSX 191742
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 PM CDT WED MAR 19 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT LOUISIANA AFFECTING PIKE COUNTY
MISSISSIPPI RIVER AT CLARKSVILLE 24 TW AFFECTING CALHOUN AND PIKE
COUNTIES
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
MISSISSIPPI RIVER AT ALTON LD 26 TW AFFECTING MADISON AND ST.
CHARLES COUNTIES
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
MISSISSIPPI RIVER AT WINFIELD LD 25 TW AFFECTING CALHOUN AND
LINCOLN COUNTIES
.THIS FLOOD WARNING IS A RESULT OF 48 HOURS OF EXCESSIVE RAINFALL...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-MOC163-201742-
/O.EXT.KLSX.FL.W.0068.080320T0600Z-080321T1200Z/
/LUSM7.1.ER.080320T0600Z.080320T0600Z.080320T1200Z.NO/
1242 PM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT LOUISIANA
* UNTIL THE WARNING IS CANCELLED.
* AT 12 PM WEDNESDAY THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER
MIDNIGHT TOMORROW.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. DAMAGE BEGINS IN UNPROTECTED
AREAS. MINOR FLOODING BEGINS
$$
ILC013-MOC163-201742-
/O.EXT.KLSX.FL.W.0069.000000T0000Z-080326T0600Z/
/CLKM7.1.ER.080319T0215Z.080319T1500Z.080325T0600Z.NO/
1242 PM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TW
* UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 25.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
ILC013-MOC113-201741-
/O.CON.KLSX.FL.W.0070.080321T0000Z-080322T0000Z/
/CAGM7.1.ER.080321T0000Z.080321T0000Z.080321T0000Z.NO/
1242 PM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT WINFIELD LD 25 TW
* UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 25.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW EVENING.
* IMPACT...AT 26.0 FEET...FLOOD STAGE. MINOR DAMAGES BEGIN.
$$
ILC083-MOC183-201741-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-080328T0000Z/
/GRFI2.1.ER.080319T0650Z.080321T0600Z.080327T0000Z.NO/
1242 PM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL THE WARNING IS CANCELLED.
* AT 12 PM WEDNESDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE TO NEAR 20.5 FEET BY EARLY FRIDAY MORNING AND FALL
BELOW FLOOD STAGE WEDNESDAY EVENING MARCH 26TH.
* IMPACT...AT 20.4 FEET...THIS LEVEL IS EXPECTED TO BE MET OR
EXCEEDED ON AVERAGE ONCE EVERY 2 YEARS.
$$
ILC119-MOC183-201741-
/O.EXT.KLSX.FL.W.0075.080319T1732Z-080326T0000Z/
/ALNI2.1.ER.080319T1523Z.080321T1800Z.080325T0000Z.NO/
1242 PM CDT WED MAR 19 2008
...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT ALTON LD 26 TW
* UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 21.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE TO NEAR 25.0 FEET LATE THURSDAY EVENING.
* IMPACT...AT 25.5 FEET...URBAN DAMAGE BEGINS IN KAMPSVILLE ILLINOIS.
$$
ILC157-201741-
/O.EXT.KLSX.FL.W.0072.000000T0000Z-080328T0215Z/
/CHSI2.3.ER.080319T1109Z.080322T1800Z.080327T0215Z.NO/
1242 PM CDT WED MAR 19 2008
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MARCH 26TH...
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL WEDNESDAY MARCH 26TH.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 28.8 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.3 FEET BY
SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
WEDNESDAY BEFORE MIDNIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/20 03/21 03/22 03/23 03/24
MISSISSIPPI RIVER
LOUISIANA 15 14.8 15.0 14.8 14.7 14.7 14.7
CLARKSVILLE 24 25 25.2 25.2 25.0 25.0 25.0 25.0
WINFIELD LD 25 26 25.8 25.9 25.8 25.3 24.7 24.6
GRAFTON 18 19.0 20.0 20.5 20.2 19.7 19.0
ALTON LD 26 TW 21 21.4 23.4 24.9 25.0 23.6 21.9
CHESTER 27 28.8 34.3 38.6 41.0 40.6 37.0000
WGUS83 KLSX 200236
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 PM CDT WED MAR 19 2008
...THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER...
AT LOUISIANA AFFECTING PIKE COUNTY
.THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC149-MOC163-200306-
/O.CAN.KLSX.FL.W.0068.000000T0000Z-080321T1200Z/
/LUSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 PM CDT WED MAR 19 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT LOUISIANA.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO REMAIN STEADY NEAR 14.7 FEET.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/20 03/21 03/22 03/23 03/24
MISSISSIPPI RIVER
LOUISIANA 15 14.7 14.8 14.7 14.6 14.6 14.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 18, 11:47 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 18, 11:47 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT TUE MAR 18 2008
.UPDATE...
FORECAST ON TRACK WITH SERIOUS AND LIFE THREATENING FLOODING
NOW BECOMING MORE APPARENT ALONG AND SOUTH OF INTERSTATE-44 IN
MISSOURI AND INTERSTATE-70 IN ILLINOIS. I EXPECT MOST
CREEKS...STREAMS AND RIVERS WILL RISE OUT OF BANK AND FLOOD LOW
LYING AREAS IN THIS AREA...IF THEY HAVE NOT BEGAN TO ALREADY.
NEWEST MODEL GUIDANCE INDICATES AN ADDITIONAL 3 TO 6 INCHES OF
RAINFALL IS EXPECTED TO FALL ACROSS THIS SAME AREA OVER THE NEXT
24 HOURS. THAT WOULD MEAN PLACES LIKE ELLINGTON...IN REYNOLDS
COUNTY...COULD SEE UP TO ONE FOOT OF RAINFALL WHEN ALL IS SAID AND
DONE TOMORROW AFTERNOON. AS OF 11:00 AM OUR COOPERATIVE OBSERVER IN
ELLINGTON HAD ALREADY RECEIVED 6 INCHES OF RAINFALL SINCE
YESTERDAY MORNING
AGAIN THIS IS A SERIOUS AND LIFE THREATENING SITUATION THAT IS
JUST BEGINNING TO UNFOLD. EMERGENCY MANAGERS...LOCAL LAW
ENFORCEMENT OFFICIALS AND THE MEDIA SHOULD CONTINUE TO STAY IN
CLOSE CONTACT WITH AND UPDATE THE NATIONAL WEATHER SERVICE AS THIS
FLOODING EVENT UNFOLDS.
CVKING
&&
.DISCUSSION...
RAIN AND SCT TSRA CONT OVR THE SRN HALF OF THE CWA EARLY THIS MRNG
NR AXIS OF STG SWLY LLJ EXTDG NEWD FM SWRN AR NE THRU SERN MO...AND
ALONG AND AHD OF INVERTED SFC TROF EXTDG FM ERN OK NE THRU WRN MO.
THIS INVERTED SFC TROF/CDFNT WILL SHIFT SLOWLY SEWD TDA THRU WED.
THE AXIS OF HIGHEST QPF SHOULD SLOWLY SHIFT SEWD WITH TIME AS THIS
LOW LVL BNDRY MOVES SLOWLY SEWD AND AS THE STG SWLY LLJ AND AXIS OF
ABUNDANT LOW LVL MOISTURE AHD OF THE 850 MB TROF ALSO TRANSLATES
SLOWLY SEWD WITH TIME. THE NAM MDL ALSO SHOWS THE HIGH AXIS OF K
INDICES IN THE LOWER TO MID 30S OVER SRN PTNS OF MO AND IL THIS
MRNG SHIFTING SE OF THE CWA TGT INTO WED. WITH THIS TREND REMOVED
THE NRN COUNTIES FM THE CURRENT FLOOD WATCH TDA. THE FLOOD WATCH
WILL CONT TDA FOR THE SRN TWO THIRDS OF THE CWA TDA...FROM ALONG
AND SE OF A LINE FM COLUMBIA MO NE TO CARROLLTON IL. THIS EVNG THE
FLOOD WATCH WILL BE OVER THE SERN HALF OF THE CWA...AND THEN ONLY
OVER THE MOST SRN AND ERN COUNTIES OF THE CWA LT TGT. THE RAIN
SHOULD TAPER OFF DURING THE DAY ON WED AS THE PERSISTANT UPR LVL
DIVERGENCE OVER MUCH OF THE CWA BTWN THE NRN UPR LVL JT STREAK IN
THE GRT LKS REGION AND THE SRN UPR LVL JET STREAK MOVG NEWD THRU
THE SRN PLAINS FINALLY SHIFTS E OF THE CWA AS THE UPR TROF MOVES E
OF MO. ALSO MID LVL CLOSED LOW STILL CURRENTLY SW OF TX WILL MOVE
NEWD THRU TX AND BCM AN OPEN WV AS IT MOVES INTO WRN AR BY 12Z WED
MOVG INTO WRN TN BY 18Z WED. AS THIS WKNG VORT MAX MOVES SE OF THE
CWA THE DEFORMATION TYPE PCPN OVER THE SRN AND ERN PTN OF THE CWA
WILL SHIFT E OF THE CWA BY WED NGT. MDLS DO SHOW A WK CLIPPER TYPE
SHRTWV TROF AND ASSOCIATED WK SFC WV MOVG E-SEWD THRU IA WED NGT
INTO THU BUT IT APRS THAT PCPN SHOULD BE N AND NE OF THE CWA ALONG
AND W OF THE TRACK OF THE VORT MAX AND SFC REFLECTION. MAY BE A
POTENTIAL OF RAIN OR SNOW OVR MAINLY NRN MO THU NGT AND FRI AS A
SFC LOW MOVES EWD THRU NRN MO. THE GFS MDL IS A LTL FURTHER S WITH
THE TRACK OF THE SFC LOW AS COMPARED TO THE NAM AND HENCE HAS A
LTL MORE QPF OVR THE NRN PTN OF THE CWA. JUST INCLUDED A LOW POP
OVR THE NRN AND NERN PTN OF THE CWA ON FRI.
GKS
&&
.AVIATION...
FOR THE 18Z TAFS...
RAIN WILL CONTINUE WITH IFR CONDITIONS THROUGH THE END OF THE
VALID PERIOD AT KSTL AND KSUS. SOME IMPROVEMENT SHOULD BE NOTED AT
KCOU AND KUIN LATE THIS AFTERNOON AS THE RAIN SHIELD SLOWLY EDGES
SOUTH OF THOSE SITES.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS
CITY-WARREN-WASHINGTON.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IRON-MADISON-REYNOLDS-
ST. FRANCOIS-STE. GENEVIEVE.
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOONE-CALLAWAY-COLE-
MONITEAU-MONTGOMERY.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CALHOUN IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-
ST. CLAIR IL.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLINTON IL-FAYETTE IL-
MARION IL-RANDOLPH IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Mar 18, 12:24 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1224 PM CDT TUE MAR 18 2008 ILZ095>097-MOZ018-019-026-027-034>036-042-191200- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-AUDRAIN- 1224 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW FRIDAY MORNING AS A LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065- 072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1224 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN...WITH EMBEDDED THUNDERSTORMS...WILL CONTINUE TO PRODUCE EXCESSIVE RUNOFF INTO LOCAL STREAMS...CREEKS AND RIVERS. FLOODING OF LOW LYING AREAS IS EXPECTED ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. PLEASE REFER TO FLOOD WARNINGS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HEAVY RAIN WILL COME TO AN END ON WEDNESDAY...BUT LOCAL STREAMS...CREEKS AND RIVERS WILL CONTINUE TO EXPERIENCE HIGH WATER AND FLOODING THROUGH AT LEAST WEDNESDAY. THERE IS A CHANCE OF SNOW FRIDAY MORNING AS A LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Mar 18, 11:22 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM FLOOD STEELVILLE 37.97N 91.36W
03/18/2008 CRAWFORD MO COUNTY OFFICIAL
MOST ROADS ACROSS THE SOUTHERN HALF OF THE COUNTY ARE
FLOODED AND MANY ARE IMPASSABLE
1010 AM FLOOD UNION 38.45N 91.01W
03/18/2008 FRANKLIN MO COUNTY OFFICIAL
NUMEROUS SECONDARY ROADS ACROSS THE COUNTY ARE FLOODED
AND CLOSED
1044 AM FLOOD 2 WNW CEDAR HILL 38.37N 90.68W
03/18/2008 JEFFERSON MO COUNTY OFFICIAL
WATER IS OVER THE LITTLE DUTCH CREEK BRIDGE ON HIGHWAY NN
1044 AM FLOOD DE SOTO 38.14N 90.56W
03/18/2008 JEFFERSON MO COUNTY OFFICIAL
STANDING HIGH WATER ON VIOLIN RD
1044 AM FLOOD ELLINGTON 37.24N 90.97W
03/18/2008 REYNOLDS MO LAW ENFORCEMENT
MAJOR FLOODING OCCURRING THROUGHOUT THE CITY WITH
EVACUATIONS ONGOIN. A NUMER OF HOMES AND BUSINESSES ARE
FLOODED. NUMEROUS STREETS ARE FLOODED. PROPANE TANKS ARE
FLOATING IN THE FLOOD WATERS.
&&
FGLASSLocal storm report, Mar 18, 11:34 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLOOD CENTERVILLE 37.44N 90.96W
03/18/2008 REYNOLDS MO LAW ENFORCEMENT
THE COUNTY SHERIFF REPORTED EXTENSIVE FLOODING ACROSS THE
SOUTHERN HALF OF THE COUNTY WITH NUMEROUS ROADS FLOODED
INCLUDING PORTIONS OF HIGHWAY D.
1047 AM FLOOD DES ARC 37.28N 90.63W
03/18/2008 IRON MO LAW ENFORCEMENT
TWO HOMES FLOODED. NUMEROUS ROADS ARE COVERED WITH WATER.
1051 AM FLOOD FREDERICKTOWN 37.56N 90.30W
03/18/2008 MADISON MO LAW ENFORCEMENT
NUMEROUS ROADS COUNTYWIDE ARE COVERED WITH WATER.
1057 AM FLOOD SALEM 38.63N 88.95W
03/18/2008 MARION IL EMERGENCY MNGR
WATER 2 TO 3 FEET DEEP ON SOME OF THE SECONDARY ROADS
SOUTH AND SOUTHEAST OF SALEM. SOME FLOODING WITHIN A
MOBILE HOME PARK ON THE EAST SIDE OF SALEM.
1057 AM HEAVY RAIN ELLINGTON 37.24N 90.97W
03/18/2008 M6.00 INCH REYNOLDS MO CO-OP OBSERVER
STORM TOTAL SO FAR OF 6 INCHES. TWO INCHES OF RAIN SINCE
700 AM.
1057 AM HEAVY RAIN 2 N MASCOUTAH 38.54N 89.81W
03/18/2008 M2.40 INCH ST. CLAIR IL AMATEUR RADIO
SINCE MIDNIGHT
1110 AM FLOOD GREENVILLE 38.89N 89.40W
03/18/2008 BOND IL DEPT OF HIGHWAYS
A FEW SECONDARY ROADS UNDER WATER
&&
FGLASSLocal storm report, Mar 18, 11:49 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLOOD 6 N POTOSI 38.02N 90.78W
03/18/2008 WASHINGTON MO DEPT OF HIGHWAYS
A NUMBER OF SECONDARY COUNTY ROADS ARE FLOODED AND CLOSED
OR IMPASSABLE IN THE NORTHEAST PORTION OF THE COUNTY.
KINGSTON ROAD AND TIFF ROAD ARE IMPASSABLE IN SPOTS.
&&
FGLASSLocal storm report, Mar 18, 12:00 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLOOD LEADWOOD 37.86N 90.59W
03/18/2008 ST. FRANCOIS MO LAW ENFORCEMENT
GERMANIA ROAD AT HIGHWAY 8 IS CLOSED DUE TO FLOODING
1155 AM HEAVY RAIN FARMINGTON 37.78N 90.43W
03/18/2008 E0.00 INCH ST. FRANCOIS MO LAW ENFORCEMENT
NUMEROUS ROADS ACROSS THE COUNTY ARE WATER COVERED BUT
REMAIN PASSABLE.
&&
FGLASSLocal storm report, Mar 18, 12:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1257 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD ELLINGTON 37.24N 90.97W
03/18/2008 REYNOLDS MO LAW ENFORCEMENT
*** 1 FATAL *** AN ADULT MALE WAS SWEPT INTO THE FAST
WATER OF A FLOODED CREEK AND DROWNED. TIME APPROX.
&&
FGLASSLocal storm report, Mar 18, 1:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLOOD POTOSI 37.94N 90.78W
03/18/2008 WASHINGTON MO TRAINED SPOTTER
MOST OF THE LOW WATER BRIDGES IN TOWN ARE OVERTOPPED BY
WATER
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:47 PM CDT | River Flood Warning | LSX | Fayette | 6 days |
| Mar 17, 11:36 PM CDT | Flash Flood Warning | LSX | Monroe, Randolph, Saint Clair | 6 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Pike | 23 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Calhoun | 7 days |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Calhoun | 56 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Jersey | 8 days |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Randolph | 10 days |
| Mar 18, 6:20 PM CDT | Flash Flood Warning | LSX | Marion | 5 hr |
| Mar 17, 8:55 PM CDT | River Flood Warning | LSX | Crawford | 3 days |
| Mar 17, 8:55 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Mar 18, 1:10 AM CDT | River Flood Warning | LSX | Marion | 9 hr |
| Mar 18, 5:20 AM CDT | River Flood Warning | LSX | Jefferson | 5 days |
| Mar 18, 9:31 AM CDT | River Flood Warning | LSX | Reynolds | 68 hr |
| Mar 18, 10:54 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Mar 18, 11:05 AM CDT | River Flood Warning | LSX | Lincoln | 3 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Mar 18, 11:31 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
| Mar 18, 12:12 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Mar 18, 12:34 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Mar 18, 12:34 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Mar 18, 1:25 PM CDT | River Flood Warning | LSX | Osage | 33 hr |
| Mar 18, 1:25 PM CDT | River Flood Warning | LSX | Osage | 5 days |
| Mar 18, 2:36 PM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
Nearby
River Flood Warnings in Illinois, 2008River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.